Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 192, NWS Raleigh, NC

August 11, 2018Cumberland County, Harnett County, Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 11, 2018, 3:14 AM EDT for Cumberland County, Harnett County, Sampson County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2018, 3:14 AM EDT (07:14 UTC)
Expired
Aug 11, 2018, 4:01 AM EDT
In force
47 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cumberland County, NC, Harnett County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1677 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WUUS52 KRAH 110714
SVRRAH
NCC051-085-163-110815-
/O.NEW.KRAH.SV.W.0192.180811T0714Z-180811T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
314 AM EDT SAT AUG 11 2018

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northwestern Sampson County in central North Carolina...
  Harnett County in central North Carolina...
  Northern Cumberland County in central North Carolina...

* Until 415 AM EDT

* At 313 AM EDT, a severe thunderstorm was located near Pope AFB, or
  8 miles north of Fort Bragg, moving east at 20 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Fayetteville, Lillington, Fort Bragg, Dunn, Godwin, Pope AFB,
  Spring Lake, Erwin, Coats and Wade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3514 7911 3517 7910 3519 7910 3520 7911
      3535 7914 3546 7863 3540 7860 3535 7855
      3533 7854 3522 7855 3513 7858
TIME...MOT...LOC 0713Z 261DEG 18KT 3525 7905 

HAIL...<.75IN
WIND...60MPH
 
$$

26
6 follow-up statements
494 
WWUS52 KRAH 110728
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
328 AM EDT SAT AUG 11 2018

NCC051-085-163-110815-
/O.CON.KRAH.SV.W.0192.000000T0000Z-180811T0815Z/
Sampson NC-Harnett NC-Cumberland NC-
328 AM EDT SAT AUG 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR NORTHWESTERN SAMPSON...SOUTHERN HARNETT AND NORTHERN CUMBERLAND
COUNTIES...

At 327 AM EDT, a severe thunderstorm was located 9 miles southwest of
Lillington, moving east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Fayetteville, Lillington, Fort Bragg, Dunn, Godwin, Pope AFB, Spring
Lake, Erwin, Coats and Wade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Torrential rainfall is occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3514 7907 3524 7905 3536 7908 3546 7863
      3540 7860 3535 7855 3533 7854 3522 7855
      3513 7858
TIME...MOT...LOC 0727Z 261DEG 27KT 3527 7888 

HAIL...<.75IN
WIND...60MPH
 
$$

26
546 
WWUS52 KRAH 110734
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
334 AM EDT SAT AUG 11 2018

NCC051-085-163-110815-
/O.CON.KRAH.SV.W.0192.000000T0000Z-180811T0815Z/
Sampson NC-Harnett NC-Cumberland NC-
334 AM EDT SAT AUG 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR NORTHWESTERN SAMPSON...SOUTHEASTERN HARNETT AND NORTHERN
CUMBERLAND COUNTIES...

At 334 AM EDT, a severe thunderstorm was located 8 miles south of
Lillington, moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Fayetteville, Lillington, Fort Bragg, Dunn, Godwin, Spring Lake,
Erwin, Coats, Wade and Falcon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3514 7899 3525 7896 3537 7902 3546 7863
      3540 7860 3535 7855 3533 7854 3522 7855
      3513 7858
TIME...MOT...LOC 0734Z 259DEG 29KT 3528 7883 

HAIL...<.75IN
WIND...60MPH
 
$$

26
262 
WWUS52 KRAH 110740
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
340 AM EDT SAT AUG 11 2018

NCC051-085-163-110815-
/O.CON.KRAH.SV.W.0192.000000T0000Z-180811T0815Z/
Sampson NC-Harnett NC-Cumberland NC-
340 AM EDT SAT AUG 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR NORTHWESTERN SAMPSON...SOUTHEASTERN HARNETT AND NORTHEASTERN
CUMBERLAND COUNTIES...

At 339 AM EDT, a severe thunderstorm was located 7 miles northwest of
Godwin, or 7 miles south of Lillington, moving east at 20 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Fayetteville, Lillington, Dunn, Godwin, Erwin, Coats, Wade, Falcon,
Linden and Buies Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3514 7890 3525 7889 3539 7894 3546 7863
      3540 7860 3535 7855 3533 7854 3522 7855
      3513 7858
TIME...MOT...LOC 0739Z 261DEG 18KT 3528 7879 

HAIL...<.75IN
WIND...60MPH
 
$$

26
415 
WWUS52 KRAH 110750
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
350 AM EDT SAT AUG 11 2018

NCC051-085-163-110815-
/O.CON.KRAH.SV.W.0192.000000T0000Z-180811T0815Z/
Sampson NC-Harnett NC-Cumberland NC-
350 AM EDT SAT AUG 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR NORTHWESTERN SAMPSON...SOUTHEASTERN HARNETT AND NORTHEASTERN
CUMBERLAND COUNTIES...

At 349 AM EDT, a severe thunderstorm was located near Godwin, or 8
miles southeast of Lillington, moving east at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Lillington, Dunn, Godwin, Erwin, Coats, Wade, Falcon, Linden and
Buies Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3514 7882 3525 7881 3541 7887 3546 7863
      3540 7860 3535 7855 3533 7854 3522 7855
      3513 7858
TIME...MOT...LOC 0749Z 258DEG 23KT 3530 7873 

HAIL...<.75IN
WIND...60MPH
 
$$

26
732 
WWUS52 KRAH 110755
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
355 AM EDT SAT AUG 11 2018

NCC051-085-163-110815-
/O.CON.KRAH.SV.W.0192.000000T0000Z-180811T0815Z/
Sampson NC-Harnett NC-Cumberland NC-
355 AM EDT SAT AUG 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR NORTHWESTERN SAMPSON...SOUTHEASTERN HARNETT AND NORTHEASTERN
CUMBERLAND COUNTIES...

At 353 AM EDT, a severe thunderstorm was located 3 miles west of 
Dunn, or 9 miles southeast of Lillington, moving east at 20 mph. The 
storm has weakened in the past fifteen minutes; and if this trend 
continues through 400 AM EDT, the warning will be cancelled early. 

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Lillington, Dunn, Godwin, Erwin, Coats, Wade, Falcon, Linden and
Buies Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3514 7878 3526 7878 3542 7884 3546 7863
      3540 7860 3535 7855 3533 7854 3522 7855
      3513 7858
TIME...MOT...LOC 0753Z 261DEG 18KT 3530 7870 

HAIL...<.75IN
WIND...60MPH
 
$$

26
402 
WWUS52 KRAH 110801
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
401 AM EDT SAT AUG 11 2018

NCC051-085-163-110810-
/O.CAN.KRAH.SV.W.0192.000000T0000Z-180811T0815Z/
Sampson NC-Harnett NC-Cumberland NC-
401 AM EDT SAT AUG 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAMPSON...
SOUTHEASTERN HARNETT AND NORTHEASTERN CUMBERLAND COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3514 7878 3526 7878 3542 7884 3546 7863
      3540 7860 3535 7855 3533 7854 3522 7855
      3513 7858
TIME...MOT...LOC 0800Z 261DEG 18KT 3531 7865 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:45 AM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 11, 1:45 AM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
145 AM EDT Sat Aug 11 2018

.SYNOPSIS...
An upper level trough will cross central NC today. Meanwhile an
upper level low pressure system will strengthen and settle over
Ohio. This weather system will keep North Carolina in a damp and
unsettled pattern through Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 950 PM Friday...

A relatively quiet evening to this point but have some ongoing
convection in the KRWI area and a small complex of storms moving
northeastward and could hold together and move into parts of the
Triad. This will be the greater area of concern moving into the
overnight hours as a low moving out of the Ohio Valley will continue
pushing eastward with some help of an upper level trough. This will
increase pops across the west overnight and into Saturday morning.
Currently the environment for storms is not particulary primed as
cells will have to fight some convective inhibition on the way to
500 J/KG of ML CAPE. There is some 20 kts of effective shear in the
area and there is some multicellular organization to convection
currently over western NC spanning a line from Boone to Brevard.
Lows tonight generally in the lower 70s.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 335 AM Friday...

PW will be slipping back to around 1.5" over W NC Sat morning within
a period of weak post-shortwave subsidence, as 850-700 mb winds
become light northwesterly. East of here, however, will maintain an
elevated PW near 2.0" for much of the day, until the dampened wave
progresses ENE out of the area late Sat afternoon and early evening.
Moderate CAPE is expected in the afternoon, with deep layer shear of
20-25 kts, and at least weak upper divergence will be maintained as
a broad upper jet persists to our N and NW. Will hold onto good
chance to low end likely pops, highest in the NE with lower pops in
the W and far S, further removed from the better mid level winds.
Expect highs of 85-92, with more clouds than sun across the N. Pops
should trail off west to east overnight with the dip in PW and lull
in lift-inducing mechanisms. Lows 69-74 under partly to mostly
cloudy skies. -GIH

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 252 PM Friday...

Sunday through Tuesday: The mid-upper level closed low will sit in
place over the lower Great Lakes/Ohio Valley on Sunday, gradually
meandering eastward on Monday and Tuesday. Meanwhile, high pressure
will remain in place to the southeast over the Atlantic. At the
surface, an elongated area of low pressure/trough will linger over
the Mid-Atlantic, east of the Appalachians. The southeast return
flow around the high and the south-southwesterly flow ahead of the
positively-tilted upper low/trough will both advect moisture into
the region from the Atlantic and Gulf, respectively. The resultant
moist, conditionally unstable environment will favor the development
of showers and thunderstorms, especially during the afternoon and
lasting into the early overnight hours. The models remain in fairly
good agreement with this system and thus forecast confidence remains
on the high side with respect to chances for convection. Generally
expect the highest rainfall totals across the eastern portions of
the area, though expect most everywhere to receive some, if not
quite a bit, of rain Sunday through Tuesday. High temperatures will
range from mid 80s across the north to around 90 degrees south. Lows
Sunday night are expected to be in the upper 60s to mid 70s,
decreasing Monday and Tuesday into the mid 60s to low 70s.

Wednesday through Friday: The upper low is expected to finally lift
off to the north on Wednesday, with some brief upper level ridging
into the area Thursday and Thursday night before another trough
amplifies to the west on Friday. As a result of the NW flow and
subsidence in the wake of the departing low, expect a couple of
predominantly dry days Wednesday and Thursday, though a few
diurnally driven showers will be possible as the Piedmont trough
remains in place over the Carolinas and Virginia. Highs will again
rise into the upper 80s to mid 90s while lows in the 69-74 degree
range will persist. As the next low pressure system develops to the
west and begins its approach toward the region, expect a return of
aft/eve convection and increasing chances of it by the end of the
week.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
As of 145 AM Saturday...

While VFR conditions expected at the TAF sites through 06Z Sunday,
scattered convection that occurs near or in vicinity of the TAF
sites will result in MVFR conditions. This threat will increase in
vicinity of KRDU and KFAY by 09Z, and possibly in proximity of KRWI
by 10Z. The threat for convection will wane in vicinity of the Triad
terminals after 07Z. In vicinity of the Triad terminals, a few
pockets of MVFR/IFR ceilings may occur as low stratus deck develops
in the wake of the exiting convection. At this time, the threat
appears greatest south of the Triad terminals.

After 13z, bulk of scattered convection will dissipate. However,
expect scattered convection to redevelop by early-mid afternoon,
primarily in vicinity of KRDU, KFAY, and KRWI, and less of a threat
around the Triad.  Most of the scattered convection will dissipate
by 02Z Sunday.

The weather pattern shaping up for Sunday and Monday will support
the development of scattered to numerous showers and t-storms,
increasing the probability of MVFR/IFR conditions. A slight downturn
in convective coverage anticipated for Tuesday and Wednesday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...WSS
NEAR TERM...Ellis
SHORT TERM...Hartfield
LONG TERM...KC
AVIATION...WSS
Hazardous weather outlook, Aug 10, 4:18 AM EDT, 22 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
418 AM EDT Fri Aug 10 2018

NCZ009>011-026>028-041>043-077-078-083>086-088-089-110830-
Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-
Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
418 AM EDT Fri Aug 10 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Another unsettled and wetter than average pattern over the eastern
U.S. may result in episodes of heavy rainfall and flooding over
central NC this weekend through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007-008-021>025-038>040-073>076-110830-
Person-Granville-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-
Randolph-Chatham-Stanly-Montgomery-Moore-Lee-
418 AM EDT Fri Aug 10 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Locally heavy rain will be possible tonight and with already
saturated soils across the Piedmont this could lead to isolated
flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Another unsettled and wetter than average pattern over the eastern
U.S. may result in episodes of heavy rainfall and flooding over
central NC this weekend through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 11, 1:36 AM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Raleigh NC
136 AM EDT SAT AUG 11 2018

NCZ075-110630-
Moore NC-
136 AM EDT SAT AUG 11 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOORE COUNTY UNTIL 230
AM EDT...

At 136 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Biscoe, or 13 miles east of Troy, moving northeast
at 20 mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain, with one to two inches in the next hour, and related
minor flooding, will also be possible with this storm.

Locations impacted include...
Carthage, Whispering Pines, Robbins, Eagle Springs, Glendon and Seven
Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3519 7965 3520 7966 3523 7966 3525 7968
      3526 7970 3535 7972 3552 7943 3552 7940
      3548 7936 3546 7935 3544 7933 3543 7933
      3540 7929 3529 7929
TIME...MOT...LOC 0536Z 243DEG 16KT 3530 7967

26
Local storm report, Aug 11, 2:12 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
212 AM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     HAIL             2 WSW STAR              35.39N 79.81W
08/11/2018  E1.00 INCH       MONTGOMERY         NC   BROADCAST MEDIA

            REPORT RECEIVED VIA SOCIAL MEDIA PAGE.

&&

RAH
Local storm report, Aug 11, 2:33 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
233 AM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND DMG     1 SE CARTHAGE           35.33N 79.40W
08/11/2018                   MOORE              NC   LAW ENFORCEMENT

            1 TREE DOWN US HIGHWAY 15 501 AND
            VASS-CARTHAGE ROAD. TIME ESTIMATED BY RADAR.

&&

RAH
Local storm report, Aug 11, 2:36 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
236 AM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 AM     HAIL             4 W CAMERON             35.33N 79.32W
08/11/2018  E0.88 INCH       MOORE              NC   TRAINED SPOTTER

&&

RAH
Special weather statement, Aug 11, 2:46 AM EDT, 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
246 AM EDT SAT AUG 11 2018

NCZ075>077-088-110745-
Lee NC-Harnett NC-Moore NC-Cumberland NC-
246 AM EDT SAT AUG 11 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MOORE...HARNETT...
NORTHWESTERN CUMBERLAND AND SOUTHERN LEE COUNTIES UNTIL 345 AM EDT...

At 246 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Carthage, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Lillington, Spring Lake, Broadway, Vass, Cameron, Linden, Lemon
Springs, Raven Rock State Park, Olivia and Pineview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, and other light outdoor objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3521 7914 3521 7930 3539 7931 3553 7876
      3518 7871
TIME...MOT...LOC 0646Z 268DEG 19KT 3531 7922

WSS
Local storm report, Aug 11, 2:55 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
255 AM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     TSTM WND DMG     1 W VASS                35.26N 79.29W
08/11/2018                   MOORE              NC   LAW ENFORCEMENT

            LARGE BRANCH IN THE POWERLINES; POWER
            COMPANY DISPATCHED.

&&

RAH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 11:15 PM EDTAreal Flood AdvisoryRAHEdgecombe, Nash69 min
Aug 11, 12:20 AM EDTSpecial Weather StatementRAHMontgomery, Stanly55 min
Aug 11, 12:36 AM EDTSpecial Weather StatementRAHGuilford54 min
Aug 11, 12:59 AM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Randolph61 min
Aug 11, 1:27 AM EDTSpecial Weather StatementRAHAlamance63 min
Aug 11, 1:36 AM EDTSpecial Weather StatementRAHMoore54 min
Aug 11, 1:53 AM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Moore52 min
Aug 11, 2:46 AM EDTSpecial Weather StatementRAHHarnett59 min
Aug 11, 3:38 AM EDTSpecial Weather StatementRAHSampson67 min
Aug 11, 4:03 AM EDTSpecial Weather StatementRAHJohnston57 min
Aug 11, 1:41 PM EDTSpecial Weather StatementRAHPerson64 min
Aug 11, 2:13 PM EDTSpecial Weather StatementRAHHarnett62 min
Aug 11, 2:43 PM EDTSpecial Weather StatementRAHVance, Warren62 min
Aug 11, 2:47 PM EDTSpecial Weather StatementRAHJohnston58 min
Aug 11, 3:57 PM EDTSpecial Weather StatementRAHWayne33 min
Aug 11, 4:14 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson61 min
Aug 11, 4:22 PM EDTSpecial Weather StatementRAHHalifax23 min
Aug 11, 4:45 PM EDTAreal Flood AdvisoryRAHWayne60 min
Aug 11, 5:43 PM EDTSpecial Weather StatementRAHSampson32 min
Aug 11, 5:45 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax45 min
Aug 11, 6:02 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax58 min
Aug 11, 7:13 PM EDTSpecial Weather StatementRAHSampson32 min
Aug 11, 7:41 PM EDTSpecial Weather StatementRAHFranklin34 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.